How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 31079
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

I have a question about breakthrough bleeding, i am 36, i

This answer was rated:

Hi, I have a question about breakthrough bleeding
JA: How old are you? What symptoms are you having?
Customer: i am 36, i have some light breakthrough bleeding, i am combined pill have been taking it for around a year i just want to check that its ok, its just one incident hasnt happened before
JA: Got it. When was your last smear test or pelvic exam? Any irregular results from past exams?
Customer: i had a smear 2 years ago, due one again next year, never any irregular results
JA: Thank you so much for your time. Finally, is there anything else in your medical history you think the Doctor should know?
Customer: no

Hi there,
I am an experienced Medical Specialist.
I am here to address your concerns and provide great service.

Yes this is normal still while on oral contraceptive.

There may be increased vascularity in cervix or upper vault of vagina.

That can sometimes cause light spotting or bleeding from friction or physical activities.

Best wishes,
Please reply back if you need any further clarification.
It was my pleasure to help you today.

Customer: replied 16 days ago.
I had a UTI in October and had to take anti biotics, I am wondering if perhaps the antibiotic can cause breakthrough bleeding? my concern is that this is not a regular issue and perhaps a one off? Bleeding started last Thursday and is very very light

Yes recent infection and antibiotic use can interfere with contraceptive action resulting in light bleeding.

It can be due to ovulation as well --sometimes ovulation is not suppressed due to above reason.

Dr Basu and 4 other Medical Specialists are ready to help you